Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 99, NWS Lincoln, IL

July 4, 2001Christian County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 4, 2001, 10:50 PM CDT for Christian County, Illinois. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 4, 2001, 10:50 PM CDT (03:50 UTC)
Expired
Jul 4, 2001, 11:30 PM CDT
In force
40 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Christian County, IL

The radar

The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 11:03 PM CDTThunderstorm Wind 50 ENiantic, ILSeveral trees and large tree limbs were blown down in Niantic, Warrensburg and Harristown.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1910 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 050350
SVRSPI

ILC021-050430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1050 PM CDT WED JUL 4 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN CENTRAL ILLINOIS

* UNTIL 1130 PM CDT

* AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 14 MILES NORTH OF MOUNT AUBURN TO
  EDINBURG...MOVING EAST SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MOUNT AUBURN
  STONINGTON

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3977 8931 3973 8937 3963 8953 3955 8909
          3964 8905 3963 8915 3980 8920

MILLER

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:00 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 4, 8:00 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
800 PM CDT WED JUL 4 2001

WILL BE UPDATING THE FORECAST SHORTLY TO TWEAK THE LOW TEMPS IN CENT
IL AND THE POPS FOR SE IL.

LATEST SFC ANALYSIS INDICATED A COLD FRONT FROM NW OH-NCENT IL-SRN
KS. ISOLATED SHOWERS HAVE DEVELOPED IN A COUPLE OF PLACES THIS
EVENING IN WCENT AND ERN IL JUST AHEAD OF THIS BOUNDARY. AM
EXPECTING THE FRONT TO SLOWLY SAG SOUTH TONIGHT...BUT WITH THE LOSS
OF HEATING AND THE LACK OF SIGNIFICANT FORCING AM NOT EXPECTING MORE
THAN ISOLD SHOWERS OVERNIGHT...MAINLY IN SE IL. WILL CONTINUE WITH
DRY FCST...BUT CHANGE SKY COVER TO PARTLY CLOUDY FOR CENT IL. IN THE
SE WILL DROP THE 30 POP FOR EVE$NING AND JUST MENTION ISOLD SHOWERS
OVERNIGHT. WILL ALSO TWEAK TEMPS UP A BIT IN CENT IL DUE TO SLOWER
MOVEMENT OF FRONT.

.ILX...NONE.

MILLER

In the hours before

Local storm report, Jul 4, 10:40 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1040 PM CDT WED JUL 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0958 PM    7 S PETERSBURG            IL   WIND DAMAGE
07/04/01   MENARD                         TREE DOWN OVER ROAD. FROM
                                          SHERIFF DEPT.

FISHER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 10:35 PM CDTSevere Thunderstorm WarningILXLogan, Macon, Sangamon40 min
Jul 4, 11:10 PM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Shelby50 min
Jul 4, 11:29 PM CDTSevere Thunderstorm WarningILXChristian31 min
Jul 4, 11:59 PM CDTSevere Thunderstorm WarningILXEdgar46 min
Jul 5, 12:00 AM CDTSevere Thunderstorm WarningILXChristian, Shelby30 min
Jul 5, 12:26 AM CDTSevere Thunderstorm WarningILXEffingham49 min
Jul 5, 1:07 AM CDTSevere Thunderstorm WarningILXClay38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.